I had a hair transplant in July 2009. The physician completely re-constructed my anterior hairline. There was no hair growing there before he transplanted some. In September of 2009 I began monthly injections of 1ml of testosterone. I noticed my hair really filling in from the transplant until about 6 months ago. Since then I have noticed a definite thinning of my hair including the reconstructed frontal hairline which was exclusively transplanted hair. Is it possible that the testosterone treatments have caused the transplanted hair to fall out? I have been taking 1mg of Propecia religiously since the transplant, but it doesn’t seem to be making a difference. Thank you.
It is possible that the testosterone impacted the transplanted hair and almost certainly may have impacted the native hair that is present. If the hair transplants are falling out due to the testosterone injections, it might even suggest that the hairs used in the transplant didn’t come from the donor area (permanent zone in the back of the scalp). You need to discuss this with your surgeon, as he has the insights into your case and I only know what you told me above.
I realize you indicated that you’re not in the Los Angeles area, but if you make it out this way I would be happy to examine you.
The use of testosterone supplements is on the rise. The medical profession does not understand what this hormone does for men if they have a normal testosterone level but somehow, the male audience seems to think it has value (I do realize the body building community seems to see the value – at least in their marketing.). Certainly for the half of the population that has genetic balding, added testosterone will probably accelerate the hair loss picture for that individual. For this reason, I revisited this older post from a few years ago.